MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117010
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Seroma (2069); Urinary Retention (2119)
Date of Event 01/01/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made as to the degree to which the device may have caused or contributed to the reported patient postoperative conditions.The information obtained is limited to the article.Seroma formation is a known inherent risk of surgery.The adverse reaction section of the instructions-for-use, supplied with the device lists seroma as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (01-jan-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per journal article: "comparison of open preperitoneal and transabdominal preperitoneal hernia repair for primary unilateral femoral hernia" this article is a retrospective study of comparison of the outcomes of open and laparoscopic surgical femoral hernia (fh) treatment.A total of 132 patients with primary unilateral femoral hernia (fh) were recruited for this study in which 62 patients underwent open surgery (os) and 70 patients underwent transabdominal preperitoneal (tapp) procedure in beijing chao-yang hospital from january 2013 to june 2018.As reported, 10 cm x 10 cm non-bd mesh (62 patients) was implanted in os group, whereas 10 cm × 15 cm bard soft mesh (43 patients) and non-bd mesh (27 patients) were implanted and fixated with medical glue in tapp group.Follow-up review was conducted at 1, 3, 6 and 12 months postoperatively.Post implant of bard soft mesh in the tapp group had complications of vessel injury (1), seroma (5) and urinary retention (1).Seroma is the most frequent observed complication in patients who underwent tapp repair and all seromas resolved well with conservative treatment within 2 months.The overall complication rates were equivalent between the os and tapp groups.There were no cases of recurrence in either group.It was concluded that both laparoscopic and open surgery appear to be safe and effective in a cohort of patients with femoral hernia and laparoscopic surgery might offer some advantages in reducing length of hospital stay, lower postoperative pain score and quicker return to activities.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20464609
Report Number1213643-2024-00502
Device Sequence Number20992235
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown